Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

I suspect the Doctor made a Serious mistake that caused my

I suspect the Doctor made a Serious mistake that caused my Sons Death! Am I correct?
I took my Son to the Hospital for a Strong Cough and tightness in his Chest.The ER Doctor said he had Bronchitis and he had some Fluid in his Lungs (No X-Rays were taken at that time). He was prescribed Steroids, Antibiotics, and an Inhaler. 2 Days later my son started having Abdominal Cramps, Diareaha, and he was Vomiting, we took him back to the Hospital. A different DR. from earlier said he had a Bladder Problem (it was retaining Fluid and putting pressure on his Bowels). So the Doc ordered a Cathiter and kept my son overnight. later that night we were told my Son was having trouble breathing and was taken to C.C.U. at 4:07 A.M. my Son Died from an enlarged Heart.The Medical Records said he was given a morphine drip for pain (his pain was at a 5 on a scale of 0 to 10). He had an allergic reaction so was given Narcan to reverse the Morphine. his Heart Rate went to over 200 BPM. so he was given someting to slow his heart rate. it slowed to 45 BPM. The time period between the Morphine and Death was 6 Hours. My Son was only 19 years old.
Asked On : Wed, 16 Dec 2009
Answers:  2 Views:  420
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
he must have had a congenital disorder of the heart which caused heart failure. A chest x ray and ecg/ bloods should have been taken. as for the stomach thing i do not know unless there was a problem with septicaemia (blood poisoning caused through an infection). If your son had been treated in england using the nhs there may have been a different outcome but he was definately seriously ill from your description. what are your plans? medical negligence law-suit or letter of complaint to the chief exec of the hospital? i would do the 2nd one first and if no action was taken i would consider the first
Answered: Wed, 16 Dec 2009
  User's Response

Go with your gut instinct. Sounds like they did not work him up properly when he initially went to the hospital. Also, a patient should not need narcan unless they are overdosed with a narcotic. If you have access to the chart I would have  medical professionals who you trust review it. Look for doses in the medications. I would a seek a nurse, doctor and a pharmacist. From what you are describing it sounds like multiple problems including human error contributed to his death.  

Answered: Sat, 19 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor